Alert archive / Delaware / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 16, 2011, 5:35 PM EDT for Kent County, Delaware. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2011, 5:35 PM EDT (21:35 UTC)
- Expired
- May 16, 2011, 6:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 32 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WWUS81 KPHI 162135
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT MON MAY 16 2011
DEZ002-162230-
KENT DE-
535 PM EDT MON MAY 16 2011
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT COUNTY...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF DOVER...MOVING NORTH AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR FELTON...RIVERVIEW AROUND 545 PM...
VIOLA...SANDTOWN AROUND 550 PM...WOODSIDE...WOODSIDE EAST...MAGNOLIA
AROUND 555 PM...WYOMING...CAMDEN AND HIGHLAND ACRES AROUND 600 PM.
AT 530 PM, A TRAINED SPOTTER REPORTED PEA SIZE HAIL 2 MILES
SOUTHEAST OF HARRINGTON.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH IS POSSIBLE WITH THIS STORM, AND ADDITIONAL
PEA SIZE HAIL MAY OCCUR.
CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3927 7576 3931 7549 3891 7547 3885 7558
3885 7570
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 16, 5:00 PM EDT, 35 minutes earlier.
Area forecast discussion, May 16, 5:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT MON MAY 16 2011
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS TONIGHT AND THEN
DRIFT NORTHWEST. WEAK HIGH PRESSURE SHOULD THEN BUILD INTO THE
FORECAST AREA FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A SURFACE TROF OVER THE AREA WAS A BOUNDARY BETWEEN MARITIME AIR
TO ITS EAST AND CONTINENTAL AIR TO ITS WEST. IT EXTENDED FROM NEAR
ABE TO PHL TO WWD LATE THIS AFTERNOON. MEANWHILE, FAIRLY WEAK
ENERGY WAS MOVING NORTH ACROSS THE AREA AT MID LEVELS, AND SURFACE
INSTABILITY WAS CONFINED TO THE AREA SOUTHWEST OF THE TROF
(ALTHOUGH ELEVATED INSTABILITY WAS RIDING OVER IT). THERE WAS
DECENT MOISTURE AVAILABLE, AND SHOWERS AND THUNDERSTORMS HAD
BROKEN OUT AND WERE MOST NUMEROUS ON AND NEAR THE WARM AIR SIDE
OF THE TROF.
THE NAM TURNS OUT TO HAVE BEEN CORRECT IN PUSHING THIS BOUNDARY
FURTHER INTO THE FORECAST AREA THAN THE OTHER MODELS, AND IT IS
TAKING IT FURTHER SOUTHEAST OVERNIGHT AS LOW PRESSURE BEGINS TO
ORGANIZE OVER THE CAROLINAS. BY DAYBREAK, A DEEP FLOW OF MOISTURE
SHOULD BE DEVELOPING OVER THE ENTIRE FORECAST AREA WITH A JET ALOFT,
GOOD MID LEVEL Q-VECTOR CONVERGENCE, GOOD LOWER LEVEL FRONTOGENESIS
AND DECENT I295 TO I300 ISENTROPIC LIFT. SOME ELEVATED INSTABILITY
SHOULD RIDE OVER THE BOUNDARY AND MAY AFFECT AT LEAST THE
SOUTHEASTERN PART OF THE FORECAST AREA.
THE FORECAST THEREFORE TRANSITIONS FROM A THERMODYNAMIC ONE TO MORE
OF A DYNAMIC ONE OVERNIGHT.
OUR TEMPERATURE FORECAST LARGELY ACCEPTS THE MET TEMPERATURES
BECAUSE OF THE NAM'S BETTER PERFORMANCE TODAY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
PERIODS OF RAIN WITH SOME EMBEDDED THUNDERSTORMS LOOK TO BE THE
RULE OVER THE AREA TUESDAY INTO WEDNESDAY NIGHT. THE H7 THETA E
PLUME RESIDES OVER THE AREA AS A SIGNAL OF DEEP SUBTROPICAL
MOISTURE WRAPPING AROUND THE LARGELY STACKED LOW PRESSURE
SYSTEM, AND THE UPPER JET, THE MID LEVEL Q-VECTOR CONVERGENCE AND
THE LOWER LEVEL FRONTOGENESIS ALSO LOOK LIKE THEY ARE PARKED OVER
OUR AREA. THE SOUTHEAST FLOW BECOMES MODERATE, AND UPSLOPING IS
LIKELY. ALTHOUGH SURFACE BASED INSTABILITY DOES NOT SEEM TO BE ON
TAP, THERE CERTAINLY WILL BE SOME ALOFT. THE FORECAST THEREFORE IS
VERY PESSIMISTIC (UNLESS ONE WANTS A SOAKING RAIN) UNTIL LATE
WEDNESDAY NIGHT OR THURSDAY, WHEN THE SYSTEM LOOKS LIKE IT WILL
BEGIN TO WEAKEN/FILL. WINDS SHOULD PICK UP IN INTENSITY LATER
TONIGHT OR TUESDAY AND THEN GRADUALLY START TO DIMINISH ON
WEDNESDAY, BUT THEY DO NOT LOOK THREATENING. THE TEMPERATURE
FORECAST LARGELY COMBINES A DESIRE TO LEAN TOWARD COOLER MAXIMUM
TEMPERATURES WHILE LIMITING THE DIURNAL OSCILLATION IN THE DISMAL
WEATHER.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UNSETTLED WEATHER WILL CONTINUE THROUGH, AT LEAST, FRIDAY AS A
DEEP UPPER LOW CONTINUES TO ROTATE OVER THE EASTERN PART OF THE
COUNTRY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY.
THE HIGHEST PROBABILITIES FOR PRECIPITATION WILL BE WEDNESDAY
NIGHT AND WILL GRADUALLY LOWER FROM THERE. THE UPPER LOW IS
FORECAST TO REACH OUR AREA FRIDAY AND THEN DRIFT SLOWLY OFF TO
THE EAST OVER THE WEEKEND. THIS WILL ALLOW DRIER AND MORE
STABLE AIR TO MOVE IN AND LOWER THE THREAT FOR SHOWERS AND/OR
THUNDERSTORMS. THERE COULD STILL BE A FEW LINGERING SHOWERS
FRIDAY NIGHT AND SATURDAY, BUT THEY SHOULD BE FEW AND FAR BETWEEN.
BY SATURDAY NIGHT AND SUNDAY FAIR AND DRY WEATHER WILL RETURN.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE PERIOD WITH
DAYTIME HIGHS RANGING FROM THE MID AND UPPER 60S NORTH TO THE
LOWER AND MID 70S SOUTH.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE CENTERED JUST TO OUR
SOUTH CREATED A LIGHT EASTERLY WIND OVER NEW JERSEY AND EXTREME EASTERN
PA AND WESTERLY WIND OVER THE LOWER SUSQUEHANNA VALLEY DURING THE
MORNING AND EARLY AFTERNOON HOURS ON MON. AS THE LOW PUSHES A LITTLE
FURTHER TO SOUTH THROUGH THE OVERNIGHT HOURS THIS FRONT WILL MOVE
FURTHER TO THE WEST AND THE FLOW SHOULD BE EAST TO NORTHEAST ACROSS
ALL OUR TAF SITES THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD. A DRY
SLOT DEVELOPING WITH THIS SYSTEM AND COVERING THE SOUTHERN PORTIONS
OF THE CWA EARLY MONDAY AFTERNOON (AND SHOWING UP ON THE VSBL SAT
IMAGERY)IS EXPECTED TO MOVE WESTWARD TOO, WITH LOWER CEILINGS
RE-ESTABLISHING THEMSELVES LATER THIS EVENING AND DURING THE
OVERNIGHT HOURS. A FEW THUNDERSTORMS CAN/T BE RULED OUT THIS
AFTERNOON EVERYWHERE, BUT DURING THE OVERNIGHT HOURS THE MAIN
THUNDERSTORM THREAT APPEARS TO BE OVER PHL AND POINTS EAST AND
SOUTH. SO, A CB GROUP HAS BEEN INCLUDED IN ALL TAFS DURING THE
OVERNIGHT HOURS EXCEPT AT RDG AND ABE. AS THE PRESSURE GRADIENT
BETWEEN A HIGH PRESSURE WELL OFF THE NEW ENGLAND COAST AND THE LOW
OVER THE MID-ATLANTIC REGION INCREASE...WINDS WILL ALSO PICK UP ON
TUESDAY. A GUST HAS BEEN INCLUDED IN THE TAFS. MORE WIDESPREAD RAIN
SHOWERS ARE ALSO EXPECTED ON TUESDAY, ALONG WITH A CHANCE OF
THUNDERSTORMS. SO, DON'T EXPECT IDEAL FLYING CONDITIONS OVER THE
NEXT DAY OR TWO.
OUTLOOK...
LOW PRESSURE WILL INTENSIFY SOMEWHAT TO OUR SOUTH OVERNIGHT AND
TUESDAY...AND ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY...RESULTING IN
A STRONGER EAST TO NORTHEAST FLOW FOR THE EARLY AND MIDWEEK PERIOD.
WITH ADDED MOISTURE TRANSLATING INTO NUMEROUS SHOWERS AND SOME
THUNDERSTORMS TUESDAY AND WEDNESDAY...CONDITIONS WILL BE FREQUENTLY
IFR TO BRIEFLY MARGINAL VFR FOR A PROLONGED PERIOD OF UNSETTLED
WEATHER. LOW CEILING AND VISIBILITY VALUES ARE LIKELY AT
TIMES...ESPECIALLY IN HEAVIER PRECIPITATION. CONDITIONS MAY IMPROVE
SOMEWHAT LATER THURSDAY AND THURSDAY EVENING AND AGAIN BY FRIDAY
AFTERNOON...SANDWICHING A RETURN TO LOWER CONDITIONS THURSDAY
NIGHT.
&&
.MARINE...
SEAS HAVE RESPONDED TO THE ONSHORE FLOW AND ALL BUOYS ACROSS OUR
OCEAN MARINE AREA NOW REPORT 5 FOOT WAVE HEIGHTS. THIS ONSHORE FLOW
IS EXPECTED TO CONTINUE THROUGH WED, SO THE SCA HAS BEEN EXTENDED
THROUGH 00Z THU. THIS MAY NOT BE LONG ENOUGH TO GIVE TIME FOR SEAS
TO DROP BELOW 5 FEET, BUT LATER SHIFTS CAN MAKE ADJUSTMENTS TO THE
ENDING TIME OF THE SCA. A SCA WAS ALSO HOISTED FOR THE LOWER
DELAWARE BAY FROM MIDNIGHT TONIGHT (04Z TUESDAY) THROUGH 2 PM
WEDNESDAY WHERE SCA CONDITIONS WILL TAKE A LITTLE LONGER TO DEVELOP
AND DISSIPATE A LITTLE SOONER.
&&
.HYDROLOGY...
THE COMBINATION OF THE FAIRLY ROBUST INGREDIENTS FOR A SOLID
RAINFALL AND THE POSSIBILITY OF MAINLY ELEVATED CONVECTION HAVE
MADE US LEAN TOWARD THE HIGHER END OF THE CLUSTERED QPF VALUES
FROM THE ECMWF, GFS, NAM, CMC, GEFS AND SREF (IN A PLURALITY OF CASES,
THE CMC VALUES ENDED UP BEING DROPPED). THIS HAS LED TO A FORECAST
OF POSSIBLE RAINFALL AMOUNTS FROM LATE TONIGHT THROUGH WEDNESDAY
NIGHT OF FROM ABOUT TWO TO FOUR INCHES OF RAIN OVER ABOUT THE
NORTHERN THREE-QUARTERS OF THE AREA. WE COMPARED THESE VALUES TO
HEADWATER GUIDANCE, AND THAT HAS LED TO A FLOOD WATCH ALONG THE
I-95 CORRIDOR AND MUCH OF THE AREA TO THE NORTHWEST. THE WATCH
RUNS FROM TUESDAY THROUGH WEDNESDAY NIGHT. THE PASSAIC RIVER BASIN
LIKELY WOULD FLOOD LATER IF QPF AMOUNTS DO MATERIALIZE.
&&
.TIDES/COASTAL FLOODING...
AN INCREASING ONSHORE FLOW WHICH IS EXPECTED TO PERSIST THROUGH
MIDWEEK IS/WILL PRODUCE TIDAL ANOMALIES IN THE 1 TO 2 FOOT RANGE
OVER ALL OUR TIDAL WATERS (OCEAN, DELAWARE BAY, TIDAL DELAWARE
RIVER, CHESAPEAKE BAY, RARITAN BAY). THESE ANOMALIES...COUPLED WITH
SPRING TIDES...ARE EXPECTED TO PRODUCE MINOR TIDAL FLOODING AT TIMES
OF THE HIGHEST HIGH TIDE EACH DAY THROUGH WEDNESDAY. SO...THE
GENERIC COASTAL FLOOD ADVISORY FOR ALL OUR TIDAL WATERS WILL
CONTINUE, AND WILL NEED TO BE EXTENDED IN TIME AS THE WEEK
PROGRESSES. A COASTAL FLOOD WATCH WAS CONTEMPLATED...BUT ALL
AVAILABLE GUIDANCE SUGGESTS ONLY PATCHY MODERATE FLOODING SO WE
WILL LET THIS EVENT UNFOLD A LITTLE MORE BEFORE DECIDING WHETHER OR
NOT TO PULL THE TRIGGER FOR A WATCH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR PAZ054-055-062-067>071.
COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR PAZ070-
071.
NJ...FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR NJZ001-007>010-012>015-017>019.
COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
NJZ012>014-016>027.
DE...FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR DEZ001.
COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
DEZ001>004.
MD...COASTAL FLOOD ADVISORY FROM 3 AM TO 11 AM EDT TUESDAY FOR
MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM EDT
WEDNESDAY FOR ANZ431.
&&
SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION...MIKETTA
MARINE...MIKETTA
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 16, 4:43 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 443 PM EDT MON MAY 16 2011 NJZ001-007>010-015-PAZ054-055-062-067>069-172100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 443 PM EDT MON MAY 16 2011 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ060-061-172100- BERKS-LEHIGH- 443 PM EDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES, ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ020-022>027-172100- INLAND SUSSEX-DELAWARE BEACHES-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 443 PM EDT MON MAY 16 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES, ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ012-017>019-PAZ070-071-172100- NEW CASTLE-MIDDLESEX-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA- 443 PM EDT MON MAY 16 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH WEDNESDAY. THE EVENING TO LATE NIGHT HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-NJZ016-021-172100- KENT-SALEM-CUMBERLAND- 443 PM EDT MON MAY 16 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES, ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-172100- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 443 PM EDT MON MAY 16 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY. THE EARLY MORNING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR TIDAL FLOODING. THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES, ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-172100- WESTERN MONMOUTH-EASTERN MONMOUTH- 443 PM EDT MON MAY 16 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY BE NEEDED TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-172100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 443 PM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-172100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 443 PM EDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-172100- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 443 PM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 2:33 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 233 PM EDT MON MAY 16 2011 NJZ019-027-161930- NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ- 233 PM EDT MON MAY 16 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON COUNTY... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORMS FROM NEAR PRESIDENTIAL LAKES SOUTHWARD TO NEAR SHAMONG...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER PORTIONS OF THESE STORMS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4012 7459 3989 7446 3966 7458 3976 7476 FORECASTER: GORSE
Special weather statement, May 16, 3:04 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 304 PM EDT MON MAY 16 2011 PAZ067-162000- CHESTER PA- 304 PM EDT MON MAY 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF WEST CHESTER...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SOUTH COATESVILLE AROUND 315 PM...COATESVILLE...MODENA AROUND 320 PM...THORNDALE AROUND 340 PM AND DOWNINGTOWN AROUND 355 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. SOME CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LAT...LON 4017 7584 4010 7548 3985 7589 3997 7599 FORECASTER: GORSE
Special weather statement, May 16, 3:35 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT MON MAY 16 2011
DEZ003-162030-
INLAND SUSSEX DE-
335 PM EDT MON MAY 16 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF GEORGETOWN...MOVING NORTH AT 10
MPH. THE THUNDERSTORM WILL BE NEAR MILTON AROUND 405 PM...ELLENDALE
AROUND 415 PM AND SLAUGHTER BEACH AROUND 430 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3861 7541 3891 7545 3892 7530 3889 7525
3886 7523 3879 7515 3859 7518
FORECASTER: GORSESpecial weather statement, May 16, 4:48 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT MON MAY 16 2011
DEZ002-003-162145-
INLAND SUSSEX DE-KENT DE-
448 PM EDT MON MAY 16 2011
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT AND SUSSEX
COUNTIES...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF GEORGETOWN...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ELLENDALE AROUND 500 PM...
FARMINGTON AROUND 510 PM...MILFORD...HOUSTON...HARRINGTON AROUND 520
PM...FREDERICA...FELTON...BIG STONE BEACH AROUND 535 PM...RIVERVIEW
AND BOWERS AROUND 540 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3862 7558 3908 7560 3908 7539 3903 7533
3899 7531 3862 7535
FORECASTER: GORSESpecial weather statement, May 16, 5:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT MON MAY 16 2011
DEZ002-162230-
KENT DE-
535 PM EDT MON MAY 16 2011
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT COUNTY...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF DOVER...MOVING NORTH AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR FELTON...RIVERVIEW AROUND 545 PM...
VIOLA...SANDTOWN AROUND 550 PM...WOODSIDE...WOODSIDE EAST...MAGNOLIA
AROUND 555 PM...WYOMING...CAMDEN AND HIGHLAND ACRES AROUND 600 PM.
AT 530 PM, A TRAINED SPOTTER REPORTED PEA SIZE HAIL 2 MILES
SOUTHEAST OF HARRINGTON.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH IS POSSIBLE WITH THIS STORM, AND ADDITIONAL
PEA SIZE HAIL MAY OCCUR.
CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
LAT...LON 3927 7576 3931 7549 3891 7547 3885 7558
3885 7570
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:21 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 35 min |
| May 15, 8:53 PM EDT | Special Weather Statement | PHI | Hunterdon, Warren | 67 min |
| May 15, 9:17 PM EDT | Special Weather Statement | PHI | Salem | 58 min |
| May 15, 9:46 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 59 min |
| May 15, 10:08 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| May 15, 10:12 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 63 min |
| May 15, 10:16 PM EDT | Areal Flood Advisory | PHI | Cumberland, Gloucester, Salem | 3 hr |
| May 15, 10:28 PM EDT | Special Weather Statement | PHI | Cumberland | 62 min |
| May 15, 10:56 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| May 15, 11:10 PM EDT | Special Weather Statement | PHI | Mercer | 65 min |
| May 15, 11:14 PM EDT | Areal Flood Advisory | PHI | Hunterdon | 3 hr |
| May 15, 11:18 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Warren | 57 min |
| May 15, 11:31 PM EDT | Special Weather Statement | PHI | Warren | 59 min |
| May 15, 11:43 PM EDT | Special Weather Statement | PHI | Burlington | 62 min |
| May 15, 11:58 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 62 min |
| May 16, 12:07 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 3 hr |
| May 16, 12:10 AM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 65 min |
| May 16, 3:32 AM EDT | Small Craft Advisory | PHI | 4 days | |
| May 16, 2:33 PM EDT | Special Weather Statement | PHI | Burlington | 57 min |
| May 16, 2:50 PM EDT | Areal Flood Advisory | PHI | Burlington | 3 hr |
| May 16, 3:50 PM EDT | Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more | 60 hr |
| May 16, 4:37 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 17 hr |
| May 15, 8:15 PM EDT | Special Weather Statement | PHI | Berks, Carbon | 60 min |
| May 15, 8:17 PM EDT | Special Weather Statement | PHI | Berks | 58 min |
| May 15, 8:30 PM EDT | Special Weather Statement | PHI | Berks | 60 min |
| May 15, 9:04 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery | 56 min |
| May 15, 9:53 PM EDT | Special Weather Statement | PHI | Montgomery | 67 min |
| May 15, 10:06 PM EDT | Special Weather Statement | PHI | Monroe | 54 min |
| May 15, 10:52 PM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 53 min |
| May 16, 3:04 PM EDT | Special Weather Statement | PHI | Chester | 56 min |
| May 16, 3:19 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| May 15, 8:34 PM EDT | Special Weather Statement | PHI | Cecil, Kent, Queen Anne's | 56 min |
| May 15, 8:54 PM EDT | Special Weather Statement | PHI | Caroline | 66 min |
| May 15, 9:19 PM EDT | Special Weather Statement | PHI | Kent | 56 min |
| May 16, 3:35 PM EDT | Special Weather Statement | PHI | Sussex | 55 min |
| May 16, 4:48 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
Nearby
Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.